This is the first time I have ever posted on anything like this but I am desperate! I am a 24 year old girl, I have been on Zoloft since I was 15 for anxiety and OCD. I work in the fitness industry, train 6-7 times a day and eat a very healthy low carb/ low fat diet.
But Zoloft has still run havoc on my body! The most noticeable and unbearable side effects for me are WATER RETENTION/ WEIGHT GAIN & BREAST TENDERNESS/ SWELLING!! These side effects feel a lot like PMS but amplified! My breasts and body are filled with so much fluid!! There could possibly be some weight gain beneath the fluid but I really cant tell. I know it is fluid as some days I will wake up feeling less swollen and the next I will be 2 sizes bigger and my bras will barley fit me. When it is really bad my skin looks ripply and swollen.
A bit more about
I was initially put on 25mg to manage the anxiety and ocd, I was on this for several year with no side effects that I could notice. Later in my early 20's I went through a really bad break up and upped my dose to 50mg as my anxiety got worse, while I was on 50mg, I never really felt the awful side effects that much, there were periods where I would have issues with breast swelling and water retention, but I also had periods of feeling good. I did start noticing side effects on 50mg when I went off birth control early last year, I guess maybe that was controlling some of the effects (As Zoloft can cause hormonal changes), however I never connected that it was from the zoloft and always thought it was hormonal problems, so I went to gynecologists and doctors but nobody ever had any explanation.
Because I am so body conscious this loss of control over my body actually made me more anxious and depressed and as I never connected it was the zoloft I actually increased my dose to 75mg about
1 year ago- This was when I really noticed the changes! The consistent breast pain & swollen body got even worse with no change in diet at all- in fact I started exercising a lot more and eating less to try to counter act what was going on! I have probably put on 10lb, which is a nightmare for someone as active and healthy as I am, it is like no, matter what I do it wont stop it! I finally connected about
two months ago that my side effects were connected to zoloft, but as the breast tenderness and water retention were uncommon side effects so there is not much information on them!!
Since then I decided to wean off zoloft, when I found out it was zoloft doing this to me I really just wanting it out of my system and to be off it as fast as possible!! My doctor told me I could get off it after weaning for 2 weeks but I decided to wean down more slowly, I have been weaning for 4.5 weeks now- I went down to 50mg for a week, 25mg for 2 weeks and 0mg for 1- 2 weeks. The first week of weaning from 75mg-50mg my water started to shift, breasts started to feel better and body just generally started to deflate! I was so excited because i was starting to feel like myself again!!! But when I dropped down to 25mg from 50mg my physical side effects I had while on zoloft had amplified, my water retention got worse and I gained 4lb in 2 weeks!! I understand that maybe I weaned too quickly and the withdrawal symptoms mimicked my side effects? So now after my 4th week on 0 mg I have gone back up to 50mg to try and wean more slowly! I would really love to hear from people who know what I am talking about
and have had any similar side effects from zoloft. Any weaning tips, if you got rid of the side effects when you weaned off, Any positive experiences or any information!! I just want to some light at the end of the tunnel of the awful experience from Zoloft. I am so sick of this, I have no control over my body and i just want to feel like myself again!!!
I should also mention that since weaning off, I have also had other withdrawal symptoms such as insomnia, nausea, body aches and increased anxiety and detachment. But although my mental state has changed in a negative way in regards to the anxiety, the positive is I finally have emotion and excitement for life again- I never realized how much this drug has changed me! I just want to get it out of my system but I also want to get rid of these horrific body changes.
Post Edited (madi5013) : 2/8/2016 5:35:42 PM (GMT-7)